Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 13, NWS State College, PA
NWS State College, PA issued this wind advisory at Nov 12, 2025, 1:05 AM EST for 4 counties in Pennsylvania. It took effect at Nov 12, 2025, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2025, 1:05 AM EST (06:05 UTC)
- In effect from
- Nov 12, 2025, 4:00 AM EST
- Expired
- Nov 12, 2025, 2:59 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS71 KCTP 120605 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 105 AM EST Wed Nov 12 2025 PAZ024-025-033-034-122100- /O.NEW.KCTP.WI.Y.0013.251112T0900Z-251112T2100Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Altoona, Johnstown, and Bedford 105 AM EST Wed Nov 12 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected in the Western Alleghenies. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Banghoff/Bowen
1 follow-up statement
117 WWUS71 KCTP 121959 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 259 PM EST Wed Nov 12 2025 PAZ024-025-033-034-122100- /O.CAN.KCTP.WI.Y.0013.000000T0000Z-251112T2100Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Bedford, Johnstown, and Somerset 259 PM EST Wed Nov 12 2025 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue this evening, but max gusts should remain below 45 mph. $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 12:26 AM EST, 39 minutes earlier.
Area forecast discussion, Nov 12, 12:26 AM EST, 39 minutes before
Area Forecast Discussion National Weather Service State College PA 1226 AM EST Wed Nov 12 2025 .SYNOPSIS... * Lake-effect and upslope snow showers continue this Veteran's Day as blustery winds keep wind chills near or below freezing * Gusty winds in the Laurels and lake effect rain/snow showers across the northern tier will continue Wednesday and Thursday * Building high pressure into the weekend will contribute to drier conditions and a gradual warm up to near average. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Northwest flow in the wake of a strong low that tracked across the Great Lakes will continue to bring lake effect/upslope snow showers to Central PA today. Definite lull in the heaviest, most organized bands and Lake Effect Snow Warning/Winter Weather Advisories were allowed to expire. Snow showers with a Lake Huron connection oriented NW to SE will slowly shift to a more W to E alignment today as winds turn counter clockwise thanks to the retreating low pressure center. With such cold temperatures aloft, strong snow showers/squalls will remain possible through the day and we could even see a few showers make it into southeast PA. The Snow Squall Parameter still lights up for this afternoon, so scattered to numerous squalls are still possible, despite current diminished activity at this time. As is typical in this westerly flow regime in the cold season, cloudy skies will persist along/west/north of I-99 & I-80 while downsloping east of the Allegheny Front should support some breaks in the clouds farther southeast. Air temperatures increasing to above freezing this afternoon across southeast PA will help mitigate the risk for flash freeze conditions there, but the risk will be maximized along and north of I-80. Motorists should delay travel or exit the highway when a snow squall warning is issued. Breezy northwest winds will continue into this evening, but the strongest gusts have subsided for today, so allowed the Wind Advisory to expire as well. Southwest winds and a quick upper level disturbance bringing clouds overhead tonight mean slightly milder temperatures. We'll see precipitation continue north of I-80 with perhaps a bit more rain mixing in with snow. A coating to a half inch of additional snow is possible in the typical higher elevations west of the Allegheny Front. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Wednesday looks similar to Tuesday, though just a bit warmer, and less in the way of coverage of snow showers. A tight pressure gradient will allow for winds gusts in the 30 to 35 mph range Wednesday, with some guidance suggesting the potential for gusts over the Laurel Highlands to approach 40 to 45 mph. A Wind Advisory will likely be needed, though perhaps not extending as far north. Winds aloft will be more zonal, helping steer lake effect showers (rain/snow mix) mainly north of I-80 on Wednesday. Warm advection will keep temperatures trending up, with highs ranging from the middle 30s in the northern tier to low 50s in the southeast. Gusty winds will still pack a punch, but won't feel quite as chilling when the temperatures are noticeably warmer. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Upper-level troughing will remain in place through the end of the week, keeping the chance for rain and snow showers in the forecast each day through Thursday, especially over northwest PA. Clouds will persist in the northwest, while a mix of sun and clouds is more of the norm in the southeast. The December-like cold airmass is forecast to retreat later in the week, with temperatures returning closer to seasonal averages. High pressure looks build in from the southwest Friday into early Sunday, which should keep us mainly dry into the beginning of the weekend. Another northern stream upper shortwave traversing the Northern Plains will reach the Great Lakes early in the weekend and support a low pressure/frontal system that will move across PA Sunday into next Monday. At this point, this system appears to be not as strong or as cold as our current one, so any precip looks to be mainly in the form of rain/rain showers. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Thick clouds overhead currently as bands of snow will tend to break up more and lift northward as the night goes on. The latest CAMs and upstream radar trends show the bands of snow moving across the northeastern half of the state, but snow remains light and no restrictions are expected at this time. Meanwhile, just some light, likely unrestrictive snow flurries or sprinkles could occur at MDT and LNS. Models have winds shift back to the west more by early afternoon on Wednesday, so sites like BFD may have more in the way of snow showers again. Latest guidance shows additional bands of lake effect snow moving into BFD by mid morning with restrictionsexpected through the day. Most other areas will be VFR on Wednesday. Winds will pick back up again by late morning or early aft. Outlook... Thu...Rain and snow showers over northwest PA along with gusty winds. Fri...Improvement expected, with winds diminishing and lingering -SHSN across NW PA diminishing as well. Sat...Dry, generally VFR. Sun...Increasing clouds and milder but a chance of showers, mainly late. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Banghoff NEAR TERM...Banghoff/Gartner SHORT TERM...Banghoff/Gartner LONG TERM...Banghoff/Gartner AVIATION...Bowen
Hazardous weather outlook, Nov 11, 3:06 PM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 306 PM EST Tue Nov 11 2025 PAZ035-036-056-057-059-063>066-122015- Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 306 PM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033-034-037-041-042-045-046- 049>053-058-122015- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 306 PM EST Tue Nov 11 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BG1
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.